MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 9393008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with spinal stenosis and underwent transforaminal lumbar interbody fusion.During surgery, the product broke.The product came in contact with the patient.No fragment of the broken implant remained in the patient.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and macroscopic confirmed one of the ends of the crescent implant has broken off.The fracture surface appears to be rigid with visual stress lines throughout the surface.This type of damage is consistent with the material overload of the implant due to excessive force applied during implant impaction.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7916870
Report Number1030489-2018-01302
Device Sequence Number19168387
Product Code MAX
UDI-Device Identifier00613994187567
UDI-Public00613994187567
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Catalogue Number9393008
Device Lot NumberH5318464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1